Reinforcement problems for elliptic equations and variational inequalities

Haim Brezis, Luis A. Caffarelli, Avner Friedman

Research output: Contribution to journalArticlepeer-review

61 Scopus citations


Consider the Dirichlet problem for an elliptic equation in a domain Ω, with coefficients having discontinuity on a surface Γ. Suppose Γ divides Ω into Ω1∪ Ω22 the inner core), the thickness of Ω1 is of order of magnitude e{open}, and the modulus of ellipticity in Ω1 is of order magnitude λ1. The asymptotic behavior of the solution is studied as e{open} → 0, λ1 → 0, provided lim (e{open}/λ1) exists. Other questions of this type are studied both for elliptic equations and for elliptic variational inequalities.

Original languageEnglish (US)
Pages (from-to)219-246
Number of pages28
JournalAnnali di Matematica Pura ed Applicata
Issue number1
StatePublished - Dec 1 1980
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Applied Mathematics

Fingerprint Dive into the research topics of 'Reinforcement problems for elliptic equations and variational inequalities'. Together they form a unique fingerprint.

Cite this